Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

wellbuttrin vs bupropion vs budeprion

My husband was taking Wellbutrin sr 150 the doctor upped him to 200 sr and they gave him buprion 200 sr(on the bottle it says just Bupr). He had lots of energy on the Wellbutrin sr150 and was a pleasure to be arounds, but on this 200 buprionsr he goes to sleep and is like snappen at me all the time. After reading some of these questions I am worried that things are going to go back to the way they were before he started taking his meds.I dont know if it is because they gave him a larger dosage or because it is a generic. When I ask him about it he just says I dont know anything because I am not a doctor. Is there any info you can give me as to if its that he may be taking too much or could it be the generic is not working right
6 Responses
1042487 tn?1275283499
Buproprion is just the chemical name for the brand name Wellbutrin. Buproprion SR means Substained Released. Indeed the generic could be not working, I've seen this happen in some people. Better check this out with his doctor.

Best regards,
M4
1042487 tn?1275283499
Of course the increased dosage could have some side-effects but you didn't mention since when he switched.
Avatar universal
Easiest way to find out is to go back on the name brand and see if there's a difference.  
Avatar universal
I have been on sr 150 for two months now and just switched to xl 300 as the sr was not doing anything for me. Should I be expecting a change for the better or are they the same?
Avatar universal
There are some people that don't find a noticeable difference in the generic when they change from brand name Wellbutrin.  There are some people who do NOT get the same results.  Body chemistry is just not responsive to the generic in some people. Ask the Doc to order  " brand name only'   or give you samples and see if it is different. If he does need the Brand name Wellbutrin ,depending on insurance, it may be a lot more expensive. Don't just let this go. It is worth looking into : even if you are," not a doctor".
Avatar universal
hi I too have been on Effexor 75.  he raised me to  150 now he added I went to the doctor  3 months and when I got back I had been falling a lot more than I used.  he put me on wellbutrin 100mg too.  I  have felt nauseus and my legs cramp and feel achy when I walk for long. I am going to see if he will let me take 1/2 am and a full pm.  when I was on them I had no headaches and felt better except for falling. my balance was off  and I missed sit some things and spilled stuff.  don't know what to do.  fall a lot or feel good.  I found out the generic meds do not work on me too.  my tagamets dont work the same.here was another did not work at all.  but my insurance will only pay fr the generic.  good luck  mandy876
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.